MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. N/A; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. N/A; STAPLE, IMPLANTABLE
Catalog Number SR75
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Unspecified Infection (1930)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an unknown re-exploration there was leakage from the staple line.The patient had an infection and prolong hospital stay.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/31/2026.D4 batch #: unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what were the indications for surgery? what surgical procedure was performed? did the patient receive any preoperative chemotherapy or radiation? what color reloads were used and what was the sequence of the firings? what anatomical structures was the device fired on? were other stapling or suturing devices used when creating the anastomosis? how was the common opening closed? were there any issues experienced with the device in the initial surgical procedure? was the device difficult to assemble/close? was the device difficult to fire; was the force to fire higher than expected? how was the integrity of the anastomosis checked intraoperatively? how many days postoperative did the leak occur? how was the leak identified? was the site of the leak identified? if so, where and what was observed? was it leaking through the staple line? were there any malformed staples or missing staples identified? if so, please describe the shape and location.Were there any signs of tissue ischemia or necrosis? what was done in the reoperation? if an ostomy was created, is it temporary or permanent? what is the current status of the patient? 1.Patient history.Please provide the patient¿s relevant medical history, including comorbidities, prior surgeries, neoadjuvant/adjuvant therapy (if applicable), and any known risk factors for anastomotic leak.2.Primary diagnosis.What was the primary diagnosis and indication for the index surgical procedure? 3.Index surgery details.What was the date of the primary surgery? please include the type of procedure performed and the surgical approach (open, laparoscopic, or robotic).4.Anastomosis and stapling details.Please provide details of the anastomosis, including the anatomical site, technique (stapled or hand-sewn), stapling device(s) used (product code/size/lot number if available), number of firings, any intraoperative difficulties, and the results of any leak test performed.5.Postoperative course.Please summarize the patient¿s postoperative clinical course until the diagnosis of the anastomotic leak, including recovery milestones, complications, and relevant investigations.6.Anastomotic leak diagnosis.On which postoperative day was the anastomotic leak diagnosed? please describe the clinical presentation, diagnostic method, and severity/grade of the leak (if available).7.Readmission details.If the patient was readmitted, please provide the date of readmission, primary reason for readmission, confirmed diagnosis, and relevant clinical findings.8.Management and clinical course.What interventions were undertaken following the diagnosis of the anastomotic leak (e.G., antibiotics, drainage, endoscopic intervention, reoperation, stoma creation, icu admission), and what was the subsequent clinical course? 9.Outcome / cause of death (if applicable).If the patient died, please provide the date of death, immediate cause of death, underlying cause(s), and whether the death was considered related to the anastomotic leak or other contributing clinical conditions.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
N/A
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50098051
Report Number3005075853-2026-06042
Device Sequence Number21353150
Product Code GDW
UDI-Device Identifier10705036002833
UDI-Public10705036002833
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K092577
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial
Report Date (Section B) 07/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSR75
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/11/2026
Initial Report FDA Received Date07/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown